Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A note on the fundamental groups of manifolds with almost nonnegative curvature


Author: Gabjin Yun
Journal: Proc. Amer. Math. Soc. 125 (1997), 1517-1522
MSC (1991): Primary 53C20; Secondary 57S20
MathSciNet review: 1371147
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that given $n$ and $D, v >0$, there exists a positive number $ \epsilon = \epsilon (n,D,v)> 0$ such that if a closed $n$-manifold $M$ satisfies $Ric(M) \ge -\epsilon , diam(M) \le D$ and $vol(M) \ge v$, then $\pi _{1}(M)$ is almost abelian.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20, 57S20

Retrieve articles in all journals with MSC (1991): 53C20, 57S20


Additional Information

Gabjin Yun
Affiliation: Department of Mathematics, SUNY at Stony Brook, Stony Brook, New York 11794
Address at time of publication: Department of Mathematics and GARC, Seoul National University, Seoul, Korea 151-742
Email: gabjin@math.snu.ac.kr

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03756-8
PII: S 0002-9939(97)03756-8
Keywords: Almost non-negative curvature, almost nilpotent and abelian group
Received by editor(s): April 11, 1995
Received by editor(s) in revised form: November 29, 1995
Communicated by: Christopher Croke
Article copyright: © Copyright 1997 American Mathematical Society